Home / Blog / Medical Malpractice / Nursing home residents are at risk of aspirin toxicity

Nursing home residents are at risk of aspirin toxicity

Posted on June 17, 2015 4:58 pm under Medical Malpractice

Aspirin is a drug commonly used in nursing homes across the country for treatment of pain, arthritis, inflammation and fever. In some instances, aspirin is also used as a blood thinner. Unfortunately, due to the popularity of this drug, patients taking this drug over a longer period of time are prone to aspirin build-up, which may result in toxicity.

Signs and symptoms of chronic aspirin toxicity include:

  • Weakness
  • Abnormal heart rate
  • Rapid breathing
  • Altered mental state
  • Collapse

Aspirin toxicity is considered a medical emergency due to its life-threatening complications, such as coma and seizures. Unfortunately, some cases of aspirin poisoning have been attributed to inexperienced nursing staff and negligent medical care. If your loved one has suffered from aspirin toxicity, consult with our team of nursing home negligence attorneys at Habush Habush & Rottier S.C. ® to learn about seeking compensation from those responsible. Call our Madison office at (414) 271-0900 today.